Alert archive / Idaho / Winter Storm Warnings in 2010

Winter Storm Warning 7, NWS Spokane, WA

November 16, 2010Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington

NWS Spokane, WA issued this winter storm warning at Nov 16, 2010, 11:13 PM PST for Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington. It took effect at Nov 17, 2010, 4:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 11:13 PM PST (07:13 UTC)
In effect from
Nov 17, 2010, 4:00 AM PST
Expired
Nov 18, 2010, 2:39 AM PST
In force
23 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WWUS46 KOTX 170713
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1113 PM PST TUE NOV 16 2010

...HEAVY SNOW LIKELY ABOVE 3500 FEET WEDNESDAY MORNING THROUGH 
THURSDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL PRODUCE A PROLONGED PERIOD OF
PRECIPITATION TO THE NORTHERN MOUNTAINS OF WASHINGTON AND IDAHO.
PRECIPITATION WILL MATERIALIZE WEDNESDAY MORNING AND PERSIST
THROUGH WEDNESDAY NIGHT IN THE CASCADES...LINGERING THROUGH 
THURSDAY MORNING FOR NORTHEASTERN WASHINGTON AND NORTHERN IDAHO. 
SNOW LEVELS WILL START OFF BETWEEN 2500-3000 FEET BEFORE RISING
NEAR 3500 FEET WEDNESDAY AFTERNOON. HEAVY SNOW ACCUMULATIONS ARE
LIKELY OVER THE 18 TO 24 HOUR PERIOD.

IDZ001-WAZ037-171515-
/O.NEW.KOTX.WS.W.0007.101117T1200Z-101118T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1113 PM PST TUE NOV 16 2010

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST
THURSDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
4 AM WEDNESDAY TO 4 AM PST THURSDAY.

* SNOW ACCUMULATIONS: 12 TO 17 INCHES ABOVE 3500 FEET. 2 TO 4
  INCHES OF WET SNOW POSSIBLE BETWEEN 3000 AND 3500 FEET.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL DEVELOP WEDNESDAY MORNING AND CONTINUE
  THROUGH LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

* LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD

* WINDS: SOUTH 8 TO 14 MPH WITH GUSTS TO 35 MPH ALONG EXPOSED
  RIDGETOPS CREATING AREAS OF BLOWING SNOW.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN ROADS
  TREACHEROUS. THIS INCLUDES SPRINGDALE-HUNTERS ROAD...ORIN-RICE
  ROAD...AND FLOWERY TRAIL ROAD. HUNTERS AND OTHER OUTDOOR
  ENTHUSIASTS SHOULD PREPARE FOR WINTRY CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-171515-
/O.NEW.KOTX.WS.W.0007.101117T1200Z-101118T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS
1113 PM PST TUE NOV 16 2010

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST
WEDNESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4
AM TO 10 PM PST WEDNESDAY.

* SNOW ACCUMULATIONS: 12 TO 17 INCHES ABOVE 3500 FEET. UP TO 24
  INCHES ALONG THE CASCADE CREST. 2 TO 6 INCHES OF WET SNOW POSSIBLE
  BETWEEN 2500 AND 3500 FEET.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL DEVELOP WEDNESDAY MORNING AND CONTINUE
  THROUGH WEDNESDAY NIGHT.

* LOCATIONS INCLUDE: BLEWETT PASS...LOUP LOUP PASS

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN PASSES
  TREACHEROUS. THIS INCLUDES BLEWETT PASS...LOUP LOUP PASS...NORTH
  CASCADES PASS (HIGHWAY 20)...AND ALONG HIGHWAY 2 TOWARD STEVENS
  PASS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD PREPARE FOR
  WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
4 follow-up statements
034 
WWUS46 KOTX 171506
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
706 AM PST WED NOV 17 2010

...HEAVY SNOW LIKELY ABOVE 3500 FEET THIS MORNING THROUGH
THURSDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL PRODUCE A PROLONGED PERIOD OF
PRECIPITATION TO THE NORTHERN MOUNTAINS OF WASHINGTON AND IDAHO.
PRECIPITATION WILL BEGIN THIS MORNING AND PERSIST THROUGH TONIGHT
IN THE CASCADES...LINGERING THROUGH THURSDAY MORNING FOR
NORTHEASTERN WASHINGTON AND NORTHERN IDAHO. SNOW LEVELS WILL START
OFF BETWEEN 2500-3000 FEET BEFORE RISING NEAR 3500 FEET WEDNESDAY
AFTERNOON. HEAVY SNOW ACCUMULATIONS ARE LIKELY OVER THE 18 TO 24
HOUR PERIOD.

IDZ001-WAZ037-172315-
/O.CON.KOTX.WS.W.0007.000000T0000Z-101118T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
706 AM PST WED NOV 17 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY. 

* SNOW ACCUMULATIONS: 12 TO 17 INCHES ABOVE 3500 FEET. 2 TO 4 
  INCHES OF WET SNOW POSSIBLE BETWEEN 3000 AND 3500 FEET.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL DEVELOP THIS MORNING AND CONTINUE
  THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD... SPRINGDALE- 
  HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD

* WINDS: SOUTH 8 TO 14 MPH WITH GUSTS TO 35 MPH ALONG EXPOSED 
  RIDGETOPS CREATING AREAS OF BLOWING SNOW.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN ROADS 
  TREACHEROUS. THIS INCLUDES SPRINGDALE-HUNTERS ROAD...
  ORIN-RICE ROAD...AND FLOWERY TRAIL ROAD. HUNTERS AND OTHER 
  OUTDOOR ENTHUSIASTS SHOULD PREPARE FOR WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-172315-
/O.CON.KOTX.WS.W.0007.000000T0000Z-101118T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS
706 AM PST WED NOV 17 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

* SNOW ACCUMULATIONS: 12 TO 17 INCHES ABOVE 3500 FEET. UP TO 24 
  INCHES ALONG THE CASCADE CREST. 2 TO 6 INCHES OF WET SNOW
  POSSIBLE BETWEEN 2500 AND 3500 FEET. 

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL DEVELOP THIS MORNING AND CONTINUE
  THROUGH TONIGHT.

* LOCATIONS INCLUDE: BLEWETT PASS...LOUP LOUP PASS

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN PASSES 
  TREACHEROUS. THIS INCLUDES BLEWETT PASS...LOUP LOUP PASS...
  NORTH CASCADES PASS (HIGHWAY 20)...AND ALONG HIGHWAY 2 
  TOWARD STEVENS PASS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS 
  SHOULD PREPARE FOR WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
814 
WWUS46 KOTX 172257
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
257 PM PST WED NOV 17 2010

...HEAVY SNOW LIKELY ABOVE 3500 FEET TONIGHT INTO TOMORROW MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL PRODUCE A PROLONGED PERIOD OF
PRECIPITATION TO THE NORTHERN MOUNTAINS OF WASHINGTON AND IDAHO.
PRECIPITATION WILL PERSIST TONIGHT AND LINGER THROUGH THURSDAY
MORNING FOR NORTHEASTERN WASHINGTON AND NORTHERN IDAHO. SNOW
LEVELS WILL RISE TO AROUND 4000 FT IN THE NORTHEAST MOUNTAINS AND
PANHANDLE MOUNTAINS THIS EVENING...BUT DROP QUICKLY TONIGHT WITH COLD
FRONT PASSAGE. HEAVY SNOW ACCUMULATIONS ARE LIKELY OVER THE NEXT
12 TO 18 HOUR PERIOD.

IDZ001-WAZ037-180700-
/O.CON.KOTX.WS.W.0007.000000T0000Z-101118T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
257 PM PST WED NOV 17 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY. 

* SNOW ACCUMULATIONS: 12 TO 18 INCHES ABOVE 3500 FEET. 2 TO 4
  INCHES OF WET SNOW POSSIBLE BETWEEN 3000 AND 3500 FEET.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL CONTINUE THROUGH TOMORROW MORNING.

* LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD... SPRINGDALE- 
  HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD

* WINDS: SOUTH 8 TO 14 MPH WITH GUSTS TO 35 MPH ALONG EXPOSED 
  RIDGETOPS CREATING AREAS OF BLOWING SNOW.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN ROADS 
  TREACHEROUS. THIS INCLUDES SPRINGDALE-HUNTERS ROAD... 
  ORIN-RICE ROAD...AND FLOWERY TRAIL ROAD. HUNTERS AND OTHER 
  OUTDOOR ENTHUSIASTS SHOULD PREPARE FOR WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-180600-
/O.CON.KOTX.WS.W.0007.000000T0000Z-101118T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS
257 PM PST WED NOV 17 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

* SNOW ACCUMULATIONS: 4 TO 8 ADDITIONAL INCHES ABOVE 3500 FEET. UP
  TO AN ADDITIONAL FOOT ALONG THE CASCADE CREST. AN ADDITIONAL 2
  TO 4 INCHES OF WET SNOW POSSIBLE BETWEEN 2500 AND 3500 FEET.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL CONTINUE THROUGH TONIGHT.

* LOCATIONS INCLUDE: BLEWETT PASS...LOUP LOUP PASS

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN PASSES 
  TREACHEROUS. THIS INCLUDES BLEWETT PASS...LOUP LOUP PASS... 
  NORTH CASCADES PASS (HIGHWAY 20)...AND ALONG HIGHWAY 2 
  TOWARD STEVENS PASS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS 
  SHOULD PREPARE FOR WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
044 
WWUS46 KOTX 180546
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
946 PM PST WED NOV 17 2010

...HEAVY SNOW WILL CONTINUE ABOVE 3500 FEET TONIGHT INTO THURSDAY
MORNING ACROSS NORTHEAST WASHINGTON AND NORTHERN IDAHO...

.PRECIPITATION WILL CONTINUE ACROSS THE NORTHEASTERN MOUNTAINS OF
WASHINGTON AND NORTHERN IDAHO MAINLY. PRECIPITATION WILL BEGIN TO 
WANE OVERNIGHT FIRST ACROSS NORTHEAST WASHINGTON THEN 
NORTHERN IDAHO THROUGH THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY
RISE NEAR 4000 FT THIS EVENING...BUT DROP QUICKLY TONIGHT WITH
COLD FRONT PASSAGE. HEAVY SNOW ACCUMULATIONS REMAIN LIKELY THROUGH
THURSDAY MORNING.

WAZ042-180700-
/O.EXP.KOTX.WS.W.0007.000000T0000Z-101118T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS
946 PM PST WED NOV 17 2010

...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING
ABOVE 3500 FEET...

THE WINTER STORM WARNING ABOVE 3500 FEET WILL EXPIRE AT 10 PM PST
THIS EVENING. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 8 INCHES ALONG THE
  IMMEDIATE CASCADE CREST. OTHERWISE...A TRACE TO 1 INCH.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: OVERNIGHT

* LOCATIONS INCLUDE: BLEWETT PASS...LOUP LOUP PASS

* IMPACTS: SNOW AND ICE ALONG CASCADE MOUNTAIN PASSES THROUGH
  THURSDAY MORNING.


$$

IDZ001-WAZ037-181200-
/O.CON.KOTX.WS.W.0007.000000T0000Z-101118T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
946 PM PST WED NOV 17 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 8 INCHES ABOVE 3500
  FEET. 2 TO 4 INCHES OF WET SNOW POSSIBLE BETWEEN 2500 AND 3500
  FEET EARLY THURSDAY MORNING.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: HEAVY SNOW WILL CONTINUE THROUGH TOMORROW MORNING.

* LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD 

* WINDS: SOUTH 8 TO 14 MPH WITH GUSTS TO 35 MPH ALONG EXPOSED 
  RIDGETOPS CREATING AREAS OF BLOWING SNOW.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL ALONG MOUNTAIN ROADS 
  TREACHEROUS. THIS INCLUDES SPRINGDALE-HUNTERS ROAD... 
  ORIN-RICE ROAD...AND FLOWERY TRAIL ROAD. HUNTERS AND OTHER 
  OUTDOOR ENTHUSIASTS SHOULD PREPARE FOR WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
420 
WWUS46 KOTX 181039
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
239 AM PST THU NOV 18 2010

......SNOW HAS MOSTLY ENDED ACROSS THE NORTHEAST MOUNTAINS AND THE
IDAHO PANHANDLE THIS MORNING. HOWEVER WET SNOW WILL CONTINUE THIS
MORNING IN THE SPOKANE AND COEUR D'ALENE AREAS THIS MORNING.

.PRECIPITATION WILL CONTINUE ACROSS EASTERN WASHINGTON AND NORTH
IDAHO THIS MORNING....AS A STALLED FRONT REMAINS OVER THE AREA.
WHILE THE HEAVY SNOW HAS DECREASED TO SHOWERS IN THE MOUNTAINS...1
TO 3 INCHES OF WET SNOW IS POSSIBLE FOR THE SPOKANE-COEUR D'ALENE
AREAS THROUGH THE MORNING RUSH HOUR.


IDZ001-WAZ037-181145-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-101118T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
239 AM PST THU NOV 18 2010

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. 

THE FRONT THAT BROUGHT MODERATE TO HEAVY SNOW TO THE AREAS HAS
MOVED SOUTH THIS MORNING. WHILE SNOW SHOWERS...LOCALLY HEAVY...ARE
LIKELY THROUGH THE DAY HEAVY ACCUMULATIONS WILL BE SPORADIC.

$$

IDZ002-WAZ036-181700-
/O.NEW.KOTX.WW.Y.0019.101118T1039Z-101118T1700Z/
COEUR D'ALENE AREA-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS...
HAYDEN...WORLEY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
239 AM PST THU NOV 18 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 9 AM PST THIS
MORNING.



* SNOW ACCUMULATIONS: 1 TO 3 INCHES OF SNOW...MAINLY ON GRASS AND
  METAL SURFACES.

* TIMING:THIS MORNING THROUGH 9 AM.

* LOCATIONS INCLUDE: COEUR D'ALENE...POST FALLS...HAYDEN...
  WORLEY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD

* WINDS:SOUTHWEST 5 TO 15 MPH

* IMPACTS: WET AND SLUSHY SNOW ON AREA ROADWAYS WILL RESULT IN
  TREACHEROUS DRIVING CONDITIONS FOR THE MORNING COMMUTE. DRIVERS
  ARE URGED TO SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN
  VEHICLES. IF YOU CAN...LEAVE PLENTY OF TIME TO GET TO YOUR
  DESTINATION THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 16, 11:13 PM PST, 0 minutes earlier.

Area forecast discussion, Nov 16, 11:13 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1113 PM PST TUE NOV 16 2010

.SYNOPSIS...
THE NEXT PACIFIC STORM SYSTEM WILL OVERSPREAD THE REGION TONIGHT
INTO THURSDAY...WITH RAIN AND MAINLY MOUNTAIN SNOW. MUCH
BIGGER CHANGES ARE EXPECTED TO BEGIN THIS WEEKEND AS A DEEP UPPER
LEVEL TROUGH DESCENDS INTO THE INLAND NORTHWEST. THE SEASONS
FIRST CHANCE OF SIGNIFICANT VALLEY SNOW WILL COME WITH THIS
WEATHER SYSTEM...FOLLOWED BY A POSSIBLE ARCTIC AIR MASS INVASION
LATE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...

HE REMAINDER OF TONIGHT INTO TOMORROW...SCATTERED LIGHT
SHOWERS WILL CONTINUE TO WANE OVERNIGHT AS INCR SOUTHERLY
FLOW BRINGS WARMING ALOFT AND GRADUALLY ERODES THE INSTABILITY
LINGERING ACROSS NORTHEASTERN WA AND NORTHERN ID.

NEXT STORM SYSTEM IS JUST REACHING NORTHWESTERN WA WITH AN INTENSE
STABLE PCPN SHIELD EVIDENT BY THE -62C CLOUD TOPS. THIS IS A
RATHER COMPLEX STORM SYSTEM AND SCENARIO IN GENERAL. TO OUR
EAST AND NORTH LIES AN ARCTIC BOUNDARY. A DEEP TROUGH IS DIGGING
DOWN THE BC COASTLINE...WHICH HAS ABSORBED A SHORTWAVE RACING
ACROSS THE EASTERN PAC THE LAST 24 HOURS. THIS WAVE IS RAPIDLY
DEEPENING OFF THE COAST AND IS EVIDENT BY THE AFOREMENTIONED
INTENSE PCPN SHIELD. HOWEVER...THERE ARE MULTIPLE WAVES EMBEDDED
WITHIN THE PARENT TROUGH AND MOST LIKELY...MODELS ARE NOT GOING TO
HANDLE THE SITUATION PERFECT. ONE CIRCULATION IS TRACKING NORTHWARD
ALONG THE BC COAST WITH A SECOND DROPPING INTO THE BACKSIDE AND A
THIRD...THE MAIN FOCUS FOR WEDNESDAY'S STORM SYSTEM.

MY MAIN CONCERNS AT THIS TIME DEAL WITH PCPN TYPE STARTING OFF
AS -SN NEAR BONNERS FERRY WHERE T/TD HAVE BEEN AT 31F WITH LIGHT
NE FLOW BLEEDING THROUGH THE DIVIDE. BTWN 12-18Z...THERE IS A
POTENTIAL FOR AROUND A TENTH OF AN INCH WHICH WOULD YIELD AN INCH
OR SNOW DURING MORNING COMMUTE.

THE HEAVIER SNOW WILL FOCUS IN THE MOUNTAINS...GENERALLY ABOVE
3500' WHERE TOTALS BY THURSDAY MORNING WILL BE NEARING A FOOT
FOR THE CASCADES...NORTHEAST MTNS...AND NORTHERN IDAHO PANHANDLE.
THIS IS IN RESPONSE TO A PERSISTENT ISENTROPIC/OROGRAPHIC EVENT AS
A LOW DEEPENS AND DIGS OFF THE WA COAST. I HAVE DECIDED TO GO
AHEAD WITH WINTER HIGHLIGHTS ABOVE 3500' WHERE P-TYPE WILL REMAIN
ALL SNOW THROUGH THE EVENT.  /SB

&&

.AVIATION...
06Z TAFS...THE NEXT STORM SYSTEM WILL SPREAD PRECIPITATION OVER
THE NORTHERN ZONES EARLY WEDNESDAY AND PERSIST THROUGH THURSDAY
MORNING BEFORE A COLD FRONT SLIDES THROUGH. MID LEVEL CLOUDS WILL
CONTINUE TO THICKEN AND CEILINGS WILL LOWER THROUGH THE DAY WITH
PCPN MAINLY NORTH OF HWY 2. EXPECT WIDESPREAD MTN OBSCURATIONS AND
-SN ACROSS THE NORTHERN MTNS. INCR SOUTHERLY WINDS AND RELATIVELY DRIER
AIR SHOULD KEEP CIGS AT THE TERMINALS NEAR VFR. /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        36  42  36  39  28  39 /  20  50  90  60  20  30
COEUR D'ALENE  36  42  36  38  26  38 /  60  60  90  70  20  30
PULLMAN        36  46  36  39  30  40 /  20  20  90  70  20  20
LEWISTON       40  49  41  44  32  45 /  10  10  60  70  20  20
COLVILLE       36  42  34  37  30  38 /  60  80  90  40  30  60
SANDPOINT      32  41  34  35  27  35 /  70  80  90  70  30  60
KELLOGG        35  37  33  34  23  34 /  60  60  90  80  40  50
MOSES LAKE     38  46  34  43  29  42 /  10  30  60  40  20  20
WENATCHEE      38  45  34  43  29  42 /  10  60  60  40  10  20
OMAK           35  41  32  38  26  39 /  20  80  70  30  10  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY
     ABOVE 3500 FEET FOR THE NORTHERN PANHANDLE.

WA...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY
     ABOVE 3500 FEET FOR THE NORTHEAST MOUNTAINS.

     WINTER STORM WARNING FROM 4 AM TO 10 PM PST WEDNESDAY ABOVE 3500
     FEET FOR THE EAST SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Nov 16, 2:07 PM PST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
207 PM PST TUE NOV 16 2010

IDZ001>004-026-027-WAZ031>038-041>044-172215-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
207 PM PST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BIG WEATHER CHANGES ARE EXPECTED THIS WEEKEND INTO NEXT WEEK. COLD
ARCTIC AIR WILL BEGIN MOVING INTO THE AREA THIS WEEKEND WITH
TEMPERATURES TURNING MUCH COLDER THROUGH AT LEAST THE MIDDLE PART
OF NEXT WEEK. HIGH TEMPERATURES BY TUESDAY OF NEXT WEEK WILL ONLY
REACH THE UPPER TEENS TO MID 20S FOR MOST VALLEY LOCATIONS. LOW
TEMPS WILL FALL INTO THE SINGLE DIGITS TO LOW TEENS EARLY IN THE
WEEK...WITH LOCAL VALUES BELOW ZERO POSSIBLE DEPENDING ON AMOUNT
OF NIGHT TIME CLEARING.

IN ADDITION TO THE COLDER TEMPERATURES...SNOW WILL BE POSSIBLE
THIS WEEKEND...WITH SNOW ACCUMULATIONS POSSIBLE FOR ALL OF THE
AREA. UNCERTAINTY REMAINS HIGH AS TO WHERE THE BEST CHANCES WILL
OCCUR...WITH SOME PLACES POSSIBLY RECEIVING NO ACCUMULATION WHILE
OTHERS SEE LIGHT TO MODERATE ACCUMULATIONS. STAY TUNED FOR FURTHER
UPDATES FOR THE WEEKEND FORECAST.

Nearby

Winter Storm Warnings in Idaho, 2010Winter Storm Warnings in Washington, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.